MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA112902A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2020, the patient was undergoing a transcarotid cut down flow reversal procedure in the innominate artery using a gore® viabahn® vbx balloon expandable endoprosthesis.The device was advanced antegrade and deployed with no issue.After the successful deployment, the catheter was being withdrawn through the sheath.It was observed the balloon separated from the catheter.The balloon remained inside the portion of the sheath that was located inside of the patient.The balloon was withdrawn from the patient along with the sheath.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Evaluation of the returned device identified a catheter break located at 101 cm, as measured from the edge of shrink sleeve.The delivery catheter was necked and damaged in the final 10 cm prior to the point of catheter separation.The remaining portion of the delivery catheter and balloon component was inside a non-gore introducer sheath that was also returned.The endoprosthesis was not present having been successfully deployed within the patient.The root cause of the catheter separation during withdrawal of the vbx delivery catheter could not be determined.However, the ifu states ¿the delivery system is compatible with 0.035¿ (0.89 mm) guidewires.¿ the guidewire stuck within the delivery catheter was 0.026¿.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10977163
Report Number2017233-2020-01515
Device Sequence Number14034148
Product Code PRL
UDI-Device Identifier00733132637706
UDI-Public00733132637706
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model NumberBXA112902A
Device Catalogue NumberBXA112902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date07/09/2021
Patient Sequence Number1